Kähler manifolds and their relatives
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 9 (2010) no. 3, pp. 495-501.

Let M 1 and M 2 be two Kähler manifolds. We call M 1 and M 2 relatives if they share a non-trivial Kähler submanifold S, namely, if there exist two holomorphic and isometric immersions (Kähler immersions) h 1 :SM 1 and h 2 :SM 2 . Moreover, two Kähler manifolds M 1 and M 2 are said to be weakly relatives if there exist two locally isometric (not necessarily holomorphic) Kähler manifolds S 1 and S 2 which admit two Kähler immersions into M 1 and M 2 respectively. The notions introduced are not equivalent (cf. Example 2.3). Our main results in this paper are Theorem 1.2 and Theorem 1.4. In the first theorem we show that a complex bounded domain D n with its Bergman metric and a projective Kähler manifold (i.e. a projective manifold endowed with the restriction of the Fubini–Study metric) are not relatives. In the second theorem we prove that a Hermitian symmetric space of noncompact type and a projective Kähler manifold are not weakly relatives. Notice that the proof of the second result does not follows trivially from the first one. We also remark that the above results are of local nature, i.e. no assumptions are used about the compactness or completeness of the manifolds involved.

Classification: 53C55,  58C25
Di Scala, Antonio 1; Loi, Andrea 2

1 Dipartimento di Matematica, Politecnico di Torino, Corso Duca degli Abruzzi, 24, 10129 Torino, Italia
2 Dipartimento di Matematica e Informatica, Università di Cagliari, Via Ospedale, 72, 09124 Cagliari, Italia
@article{ASNSP_2010_5_9_3_495_0,
     author = {Di Scala, Antonio and Loi, Andrea},
     title = {K\"ahler manifolds and their relatives},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     pages = {495--501},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 9},
     number = {3},
     year = {2010},
     zbl = {1253.53066},
     mrnumber = {2722652},
     language = {en},
     url = {http://archive.numdam.org/item/ASNSP_2010_5_9_3_495_0/}
}
TY  - JOUR
AU  - Di Scala, Antonio
AU  - Loi, Andrea
TI  - Kähler manifolds and their relatives
JO  - Annali della Scuola Normale Superiore di Pisa - Classe di Scienze
PY  - 2010
DA  - 2010///
SP  - 495
EP  - 501
VL  - Ser. 5, 9
IS  - 3
PB  - Scuola Normale Superiore, Pisa
UR  - http://archive.numdam.org/item/ASNSP_2010_5_9_3_495_0/
UR  - https://zbmath.org/?q=an%3A1253.53066
UR  - https://www.ams.org/mathscinet-getitem?mr=2722652
LA  - en
ID  - ASNSP_2010_5_9_3_495_0
ER  - 
%0 Journal Article
%A Di Scala, Antonio
%A Loi, Andrea
%T Kähler manifolds and their relatives
%J Annali della Scuola Normale Superiore di Pisa - Classe di Scienze
%D 2010
%P 495-501
%V Ser. 5, 9
%N 3
%I Scuola Normale Superiore, Pisa
%G en
%F ASNSP_2010_5_9_3_495_0
Di Scala, Antonio; Loi, Andrea. Kähler manifolds and their relatives. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 9 (2010) no. 3, pp. 495-501. http://archive.numdam.org/item/ASNSP_2010_5_9_3_495_0/

[1] D. V. Alekseevsky and M. M. Graev, Calabi-Yau metric on the Fermat surface. Isometries and totally geodesic submanifolds, J. Geom. Phys. 7 (1990), 21–43. | MR | Zbl

[2] D. V. Alekseevsky and B. N. Kimel’fel’ d, Structure of homogeneous Riemannian spaces with zero Ricci curvature, Funktsional. Anal. i Prilozhen. 9 (1975), 5–11. | MR | Zbl

[3] M. Berger, Encounter with a geometer: Eugenio Calabi, Manifolds and geometry (Pisa, 1993), 20–60, Sympos. Math., XXXVI, Cambridge Univ. Press, Cambridge, 1996. | MR | Zbl

[4] M. Berger, “A Panoramic View of Riemannian Geometry”, Springer Verlag, 2003. | MR | Zbl

[5] A. Besse, “Einstein Manifolds”, Springer Verlag, 1987. | MR | Zbl

[6] E. Calabi, Isometric imbeddings of complex manifolds, Ann. of Math. 58 (1953), 1–23. | MR | Zbl

[7] J. E. D’Atri, Holomorphic sectional curvatures of bounded homogeneous domains and related questions, Trans. Amer. Math. Soc. 256 (1979), 405–413. | MR | Zbl

[8] A. J. Di Scala and A. Loi, Kähler maps of Hermitian symmetric spaces into complex space forms, Geom. Dedicata 25 (2007), 103–113. | MR | Zbl

[9] D. Hulin, Kähler–Einstein metrics and projective embeddings, J. Geom. Anal. 10 (2000), 525–528. | MR | Zbl

[10] A. Loi, Calabi’s diastasis function for Hermitian symmetric spaces, Differential Geom. Appl. 24 (2006), 311–319. | MR | Zbl

[11] S. Kobayashi, Geometry of bounded domains, Trans. Amer. Math. Soc. 92 (1959), 267–290. | MR | Zbl

[12] I. I. Pyatetski-Shapiro, On a problem proposed by E. Cartan (Russian), Dokl. Akad. Nauk SSSR 124 (1959) 272–273. | MR | Zbl

[13] A. Spiro A remark on locally homogeneous Riemannian spaces, Results Math. 24 (1993), 318–325. | MR | Zbl

[14] M. Umehara, Kähler submanifolds of complex space forms, Tokyo J. Math. 10 (1987), 203–214. | MR | Zbl